Georgia, 2012

Damaging Wind in Georgia, August 7, 2012

August 7, 2012 · NWS JAX · 1 event in 1 county or zone

Scattered storms developed over an unstable airmass along the sea breezes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Scattered storms developed over an unstable airmass along the sea breezes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 7, 12:36 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 7, 12:36 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT TUE AUG 7 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ON THE EAST SIDE OF
A DECAYING TROPICAL WAVE...WITH ACTIVITY BEGINNING TO FIRE CLOSE TO
THE ATLANTIC SEABREEZE FRONT. CONVECTION WILL CONTINUE TO DEVELOP
THIS AFTN...AND WILL CONTINUE WITH NUMEROUS TO WIDESPREAD POPS
FOR MOST AREAS INTO THE EARLY EVENING. BY LATER IN THE EVENING INTO
THE OVERNIGHT...ACTIVITY WILL DIMINISH FOR MOST OF NE FL. FURTHER
NORTH...AN APPROACHING TROUGH WILL KEEP AT LEAST SOME CHANCE OF
PRECIP THROUGH THE NIGHT...AND WILL KEEP POPS SCATTERED FOR THE
NORTHERN PORTIONS OF SE GA. LOW TEMPERATURES IN THE LOWER TO MID
70S WILL PREVAIL.

FOR WEDNESDAY...SCATTERED SHOWERS/TSTMS NEAR THE TROUGH ACROSS
SE GA IN THE MORNING WILL BUILD SOUTH IN THE AFTN AS THE TROUGH
INTERACTS WITH SEABREEZE/SMALLER SCALE BOUNDARIES. WILL USE
NUMEROUS POPS AREA WIDE WEDNESDAY AFTN...WITH HEAVY RAIN AND
GUSTY WINDS POSSIBLE IN THE STRONGER STORMS. HIGHS IN THE
UPPER 80S TO LOWER 90S WILL PREVAIL.

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BE OVER THE WESTERN ATLANTIC THROUGH THE
WEEKEND...AS A SERIES OF LOW PRESSURE TROUGHS SLIDE ACROSS THE
SOUTHEASTERN UNITED STATES. THIS WILL RESULT IN A MOIST SOUTH AND
SOUTHWESTERLY FLOW...AND CONTINUED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. INTO NEXT WEEK...HIGH PRESSURE IS FORECAST
TO BUILD ACROSS THE SOUTHEASTERN UNITED STATES. WHILE EARLY NEXT
WEEK IS NOT EXPECTED TO BE AS UNSETTLED AND MOIST...AFTERNOON
CONVECTION WILL STILL BE POSSIBLE DURING THE HEAT OF THE DAY. HAVE
TRENDED TOWARD THE MEX GUIDANCE FOR THE TEMPERATURE FORECAST.

&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED THIS
AFTERNOON INTO EARLY EVENING...AS A MOIST AND UNSTABLE AIRMASS IS
IN PLACE ACROSS THE REGION...AND A WEAK TROUGH EXISTS JUST NORTH
OF THE REGION. CONVECTION IS EXPECTED TO DISSIPATE SHORTLY AFTER
SUNSET...WITH PREVAILING VFR CONDITIONS FOR THE OVERNIGHT INTO
EARLY MORNING PERIOD. THE EXCEPTION TO THIS WOULD BE LIGHT FOG AT
VQQ EARLY WEDNESDAY MORNING.

&&

.MARINE...
S TO SW FLOW AT 10-15 KNOTS WITH SEAS OF 2 TO 4 FEET THROUGH THE
WEEKEND WILL PREVAIL...WITH POSSIBLE NOCTURNAL SURGES 15-20 KNOTS AT
NIGHT OFFSHORE.

RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.

&&

.FIRE WEATHER...
A MOIST SOUTH AND SOUTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS
WEEK...WITH HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SERIES OF
TROUGHS AFFECTING THE SOUTHEASTERN UNITED STATES. THE RESULT OVER
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WILL BE MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS...AND RELATIVE HUMIDITY
VALUES ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  88  72  92 /  60  70  40  40
SSI  77  88  76  89 /  50  60  40  50
JAX  73  90  73  92 /  50  60  40  50
SGJ  75  90  74  90 /  50  60  30  40
GNV  72  90  73  91 /  50  60  30  50
OCF  72  90  72  92 /  50  60  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE/CHASE
Hazardous weather outlook, Aug 7, 3:22 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 AM EDT TUE AUG 7 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-081000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
422 AM EDT TUE AUG 7 2012

...NUMEROUS STORMS ACROSS THE AREA MAINLY IN THE AFTERNOON...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A MOIST AND UNSTABLE SOUTHERLY FLOW WILL LEAD TO NUMEROUS STORMS
TODAY. THE ACTIVITY WILL BEGIN DURING THE LATE MORNING AND
CONTINUE INTO THE EARLY EVENING. THE STRONGER STORMS WILL BE CAPABLE
OF FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY
HEAVY RAIN OF OVER 2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING
STRIKES...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Aug 7, 2:02 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT TUE AUG 7 2012

GAZ149-163-071945-
ATKINSON-CLINCH-
302 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
NORTHWESTERN CLINCH COUNTIES FOR STRONG WINDS VALID UNTIL 345 PM
EDT...

AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF COGDELL...OR 10 MILES
NORTHWEST OF HOMERVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COGDELL...PEARSON AND
AXSON THROUGH 345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3129 8269 3123 8270 3119 8267 3101 8285
      3108 8298 3118 8298 3119 8305 3127 8304
      3131 8307 3133 8307 3136 8311 3140 8314
      3141 8314
TIME...MOT...LOC 1903Z 213DEG 9KT 3113 8287

STRUBLE
Local storm report, Aug 7, 2:12 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     LIGHTNING        RIVERSIDE               30.31N 81.68W
08/07/2012                   DUVAL              FL   EMERGENCY MNGR

            LIGHTNING CAUSED A STRUCTURE FIRE TO A 2 STORY RESIDENCE
            AT THE 3600 BLOCK OF RICHMOND STREET.

&&

ARS
Local storm report, Aug 7, 2:18 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND GST     5 N ORANGE PARK         30.24N 81.69W
08/07/2012  M43 MPH          DUVAL              FL   AWOS

            NAS JAX MEASURED A GUST TO 43 MPH.

&&

ARS
Special weather statement, Aug 7, 2:23 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 PM EDT TUE AUG 7 2012

FLZ024-025-GAZ166-072015-
COASTAL CAMDEN-DUVAL-NASSAU-
323 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN...NORTHEASTERN DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT...

AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF OCEANWAY...OR 8
MILES EAST OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING NORTHEAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
OCEANWAY...YULEE...AMELIA CITY...FERNANDINA BEACH...ST. MARYS...KINGS
BAY BASE AND DUNGENESS THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3060 8144 3052 8142 3051 8144 3050 8142
      3039 8152 3048 8170 3081 8152 3077 8145
      3072 8144 3070 8142 3068 8142
TIME...MOT...LOC 1923Z 211DEG 12KT 3051 8156

SHASHY
Special weather statement, Aug 7, 2:37 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT TUE AUG 7 2012

GAZ132-072015-
COFFEE-
337 PM EDT TUE AUG 7 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE COUNTY
FOR STRONG WINDS VALID UNTIL 415 PM EDT...

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTH OF DOUGLAS...OR 5 MILES
NORTHWEST OF PEARSON...MOVING NORTH AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS...AMBROSE AND
BROXTON THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3148 8313 3149 8311 3155 8307 3161 8306
      3169 8299 3149 8259 3147 8260 3147 8263
      3140 8263 3136 8265 3136 8282 3141 8285
      3140 8293 3142 8296 3142 8314
TIME...MOT...LOC 1937Z 194DEG 22KT 3138 8290

STRUBLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Atkinson

When
August 7, 2:40 PM EST
Where
Atkinson County, Pearson
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
31.300, -82.870

A large tree was blown down on Highway 82 and County Road 212.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399346.